Alert archive / Kansas / Fire Weather Watches in 2021

Fire Weather Watch 7, NWS Dodge City, KS

April 24, 202110 counties in Kansas

NWS Dodge City, KS issued this fire weather watch at Apr 24, 2021, 1:33 AM CDT for 10 counties in Kansas. It took effect at Apr 25, 2021, 12:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 24, 2021, 1:33 AM CDT (06:33 UTC)
In effect from
Apr 25, 2021, 12:00 PM CDT
Expired
Apr 25, 2021, 1:21 AM CDT
In force
Issued by
NWS Dodge City, KS

Counties Finney County, KS, Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Morton County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 115 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

098 
WWUS83 KDDC 240633
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
133 AM CDT Sat Apr 24 2021

...Significant Risk of Wildfire Spread Sunday Afternoon...

KSZ043-061>063-074>076-084>086-250000-
/O.NEW.KDDC.FW.A.0007.210425T1700Z-210426T0000Z/
Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens-
Seward-
133 AM CDT Sat Apr 24 2021 /1233 AM MDT Sat Apr 24 2021/

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 043...061...062...063...074...075...076...084...
085 AND 086...

The National Weather Service in Dodge City has issued a Fire
Weather Watch for wind and low relative humidity, which is in 
effect from Sunday afternoon through Sunday evening.

* Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...
  Fire Weather Zone 063 Finney...Fire Weather Zone 074 Stanton...
  Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...
  Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens 
  and Fire Weather Zone 086 Seward.

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
4 follow-up statements
070 
WWUS83 KDDC 241909
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
209 PM CDT Sat Apr 24 2021

...Significant Risk of Wildfire Spread Sunday and Monday... 

KSZ043-061>063-074>076-084>086-250315-
/O.NEW.KDDC.FW.A.0008.210426T1700Z-210427T0300Z/
/O.CON.KDDC.FW.A.0007.210425T1700Z-210426T0000Z/
Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens-
Seward-
209 PM CDT Sat Apr 24 2021 /109 PM MDT Sat Apr 24 2021/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 043...061...062...063...074...075...076...
084...085 AND 086...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 043...061...062...063...074...075...076...084...
085 AND 086...

The National Weather Service in Dodge City has issued a Fire
Weather Watch For wind and low relative humidity, which is in
effect from Monday afternoon through Monday evening.

* Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...
  Fire Weather Zone 063 Finney...Fire Weather Zone 074 Stanton...
  Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...
  Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens 
  and Fire Weather Zone 086 Seward.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ030-031-044-045-064-077-078-087-250315-
/O.NEW.KDDC.FW.A.0008.210426T1700Z-210427T0300Z/
Trego-Ellis-Lane-Ness-Hodgeman-Gray-Ford-Meade-
209 PM CDT Sat Apr 24 2021

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 030...031...044...045...064...077...078 AND 087...

The National Weather Service in Dodge City has issued a Fire
Weather Watch For wind and low relative humidity, which is in
effect from Monday afternoon through Monday evening.

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 044 Lane...Fire 
  Weather Zone 045 Ness...Fire Weather Zone 064 Hodgeman...Fire 
  Weather Zone 077 Gray...Fire Weather Zone 078 Ford and Fire 
  Weather Zone 087 Meade.

* Winds...South 15 to 25 mph with gusts up to 35 mph. 

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
630 
WWUS83 KDDC 242036
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
336 PM CDT Sat Apr 24 2021

...Significant Risk of Wildfire Spread Sunday and Monday...

Critical fire weather conditions are expected to be met over the
next couple of afternoons. Winds on Sunday will be generally 
weaker, with gusts mainly in the 20 mph range, however gusts on 
Monday will be significantly higher. Look for critical fire
weather conditions to linger well into Monday evening. 


KSZ061-062-074>076-084>086-250445-
/O.UPG.KDDC.FW.A.0007.210425T1700Z-210426T0000Z/
/O.NEW.KDDC.FW.W.0015.210425T1700Z-210426T0000Z/
/O.CON.KDDC.FW.A.0008.210426T1700Z-210427T0300Z/
Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward-
336 PM CDT Sat Apr 24 2021 /236 PM MDT Sat Apr 24 2021/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 7 PM
CDT /6 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 061...062...074...075...076...084...085 AND 086...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 061...062...074...075...076...084...085 AND
086...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from noon CDT /11 AM MDT/ to 7 PM CDT /6 PM MDT/ Sunday. The Fire
Weather Watch is no longer in effect.

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton...
   Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...
   Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens 
  and Fire Weather Zone 086 Seward.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ043-063-250445-
/O.CON.KDDC.FW.A.0007.210425T1700Z-210426T0000Z/
/O.CON.KDDC.FW.A.0008.210426T1700Z-210427T0300Z/
Scott-Finney-
336 PM CDT Sat Apr 24 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 043 AND 063...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 043 AND 063...

* Affected Area...In Kansas...Fire Weather Zone 043 Scott and 
  Fire Weather Zone 063 Finney.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ030-031-044-045-064-077-078-087-250445-
/O.CON.KDDC.FW.A.0008.210426T1700Z-210427T0300Z/
Trego-Ellis-Lane-Ness-Hodgeman-Gray-Ford-Meade-
336 PM CDT Sat Apr 24 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 030...031...044...045...064...077...078 AND
087...

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 044 Lane...Fire 
  Weather Zone 045 Ness...Fire Weather Zone 064 Hodgeman...Fire 
  Weather Zone 077 Gray...Fire Weather Zone 078 Ford and Fire 
  Weather Zone 087 Meade.

* Winds...South 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
066 
WWUS83 KDDC 250302
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1002 PM CDT Sat Apr 24 2021

...Critical Fire Weather Conditions Sunday and Monday...

Critical fire weather conditions are expected to be met over the
next couple of afternoons. 

KSZ061-062-074>076-084>086-251100-
/O.CON.KDDC.FW.W.0015.210425T1700Z-210426T0000Z/
/O.CON.KDDC.FW.A.0008.210426T1700Z-210427T0300Z/
Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward-
1002 PM CDT Sat Apr 24 2021 /902 PM MDT Sat Apr 24 2021/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 7 PM CDT /6 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 061...062...074...075...076...084...
085 AND 086...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 061...062...074...075...076...084...085 AND
086...

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton...
   Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...
   Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens 
  and Fire Weather Zone 086 Seward.

* Winds...Wind gusts as high as 30 mph Sunday and 40 mph Monday.

* Relative Humidity...As low as 8 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ043-063-251100-
/O.CON.KDDC.FW.A.0007.210425T1700Z-210426T0000Z/
/O.CON.KDDC.FW.A.0008.210426T1700Z-210427T0300Z/
Scott-Finney-
1002 PM CDT Sat Apr 24 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 043 AND 063...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 043 AND 063...

* Affected Area...In Kansas...Fire Weather Zone 043 Scott and 
  Fire Weather Zone 063 Finney.

* Winds...Southwest wind gusts as high as 30 mph Sunday and 40 mph
  Monday.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ030-031-044-045-064-077-078-087-251100-
/O.CON.KDDC.FW.A.0008.210426T1700Z-210427T0300Z/
Trego-Ellis-Lane-Ness-Hodgeman-Gray-Ford-Meade-
1002 PM CDT Sat Apr 24 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 030...031...044...045...064...077...078 AND
087...inds on Sunday will be generally
weaker, with gusts mainly in the 20 mph range, however gusts on
Monday will be significantly higher. Look for critical fire
weather conditions to linger well into Monday evening.

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 044 Lane...Fire 
  Weather Zone 045 Ness...Fire Weather Zone 064 Hodgeman...Fire 
  Weather Zone 077 Gray...Fire Weather Zone 078 Ford and Fire 
  Weather Zone 087 Meade.

* Winds...Wind gusts to 30 mph Sunday and 40 mph Monday.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
612 
WWUS83 KDDC 250621
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
121 AM CDT Sun Apr 25 2021

KSZ043-063-260000-
/O.UPG.KDDC.FW.A.0007.210425T1700Z-210426T0000Z/
/O.EXA.KDDC.FW.W.0015.210425T1700Z-210426T0000Z/
/O.CON.KDDC.FW.A.0008.210426T1700Z-210427T0300Z/
Scott-Finney-
121 AM CDT Sun Apr 25 2021

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
043 AND 063...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 043 AND 063...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from noon today to 7 PM CDT this evening. The Fire Weather Watch
is no longer in effect.

* Affected Area...In Kansas...Fire Weather Zone 043 Scott and 
  Fire Weather Zone 063 Finney.

* Winds...Wind gusts as high as 30 mph Sunday and 40 mph Monday.

* Relative Humidity...As low as 8 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ077-078-087-260000-
/O.EXA.KDDC.FW.W.0015.210425T1700Z-210426T0000Z/
/O.CON.KDDC.FW.A.0008.210426T1700Z-210427T0300Z/
Gray-Ford-Meade-
121 AM CDT Sun Apr 25 2021

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
077...078 AND 087...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 077...078 AND 087...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from noon today to 7 PM CDT this evening.

* Affected Area...In Kansas...Fire Weather Zone 077 Gray...Fire 
  Weather Zone 078 Ford and Fire Weather Zone 087 Meade.

* Winds...Southwest wind gusts as high as 30 mph Sunday and 40 mph
  Monday.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ088-260000-
/O.EXA.KDDC.FW.W.0015.210425T1700Z-210426T0000Z/
Clark-
121 AM CDT Sun Apr 25 2021

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
088...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from noon today to 7 PM CDT this evening.

* Affected Area...In Kansas...Fire Weather Zone 088 Clark.

* Winds...Southwest wind gusts as high as 30 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ061-062-074>076-084>086-260000-
/O.CON.KDDC.FW.W.0015.210425T1700Z-210426T0000Z/
/O.CON.KDDC.FW.A.0008.210426T1700Z-210427T0300Z/
Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward-
121 AM CDT Sun Apr 25 2021 /1221 AM MDT Sun Apr 25 2021/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...
076...084...085 AND 086...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 061...062...074...075...076...084...085 AND
086...

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton...
   Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...
   Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens 
  and Fire Weather Zone 086 Seward.

* Winds...Southwest wind gusts as high as 30 mph Sunday and 40 mph
  Monday.

* Relative Humidity...As low as 7 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ030-031-044-045-064-260000-
/O.CON.KDDC.FW.A.0008.210426T1700Z-210427T0300Z/
Trego-Ellis-Lane-Ness-Hodgeman-
121 AM CDT Sun Apr 25 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 030...031...044...045 AND 064...

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 044 Lane...Fire 
  Weather Zone 045 Ness and Fire Weather Zone 064 Hodgeman.

* Winds...Southwest wind gusts as high as 40 mph Monday.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this fire weather watch went out at Apr 24, 12:00 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Apr 24, 12:00 AM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1200 AM CDT Sat Apr 24 2021

...Updated Short Term...

.SHORT TERM...(Saturday through Sunday)
Issued at 1200 AM CDT Sat Apr 24 2021

Shortwave trough axis was along a Wichita-Oklahoma City line as of
midnight, exiting the region. Despite increasing subsidence, a
moist boundary layer was continuing to support stratus across the
southeast half of SW KS. Short term models show the stratus
persisting/expanding through sunrise, which is expected to hold
temperatures above freezing, from the mid 30s northwest to the mid
40s southeast.

After a long stretch of unseasonably cool temperatures, delightful
spring weather will finally arrive this weekend. Any stratus
Saturday morning will burn off much faster than Friday. Expect
nearly full sunshine by afternoon, with light winds. Light north
winds at sunrise will trend light and variable, and then light
SEly in the afternoon. South winds will become breezy at 20-30 mph
across the far western counties (adjacent to Colorado) in the late
afternoon. Temperatures will finally be allowed to return to near
normal, in the upper 60s and lower 70s. Saturday will be pick day
of the weekend, and the nicest day we have seen in a long time.

South winds will remain elevated and gusty Saturday night/Sunday
morning with 00z NAM forecasting a low level jet up to about
60 mph. Mixing will keep sunrise temperatures much milder Sunday,
in the 40s.

Models continue to show dramatic warming on Sunday, with zonal
flow aloft and lee troughing across eastern Colorado. 850 mb
temperatures soaring into the 20-26C range will support 80s in all
zones Sunday afternoon. The impressive warmup will be facilitated
by an increase in S/SW winds, averaging 25-35 mph. Fire danger
will be significant across western zones (west of US 83) where
full greenup has yet to occur.

.LONG TERM...(Saturday night through Friday)
Issued at 316 PM CDT Fri Apr 23 2021

Upper level riding will initially build above the western United
States then slide into the Plains by Sunday night. This should
bring mostly clear skies and dry conditions to western Kansas
through Monday. Meanwhile, an upper level low will swing from the
Pacific Northwest Sunday night down into the Southern Rockies by
Tuesday evening. Increasing cloudiness is expected as this system
approaches Tuesday. It will then move over the Central Plains
Tuesday night into Wednesday. This will bring strong to severe
storms somewhere in the Plains Tuesday afternoon into the evening
hours. But confidence still remains low on the track and timing of
this system and will need to be monitored closely during future
model runs. Models continue to suggest the main impact will stay
east of the CWA with some wrap around precipitation mainly north
of the area. A few days of tranquil weather is expected after this
storm exits the area Thursday morning. Highs look to reach into
80s Sunday and Monday. A few places may reach 90 degrees Monday
afternoon. We then dip back into the 60 and 70s by mid to late
week behind the aforementioned system.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1038 PM CDT Fri Apr 23 2021

Satellite imagery as of 0330z showed stratus lingering across the
southeast half of SW KS. Consensus of short term models suggests
stratus and areas of BR/FG/DZ will reestablish over the next 6
hours through about 12z Sat. This trend is most clear at DDC/GCK.
HYS is forecast to remain VFR, with the expectation that stratus
will stay south of that terminal. Whatever stratus/fog is present
at 12z Sat will erode much more rapidly daylight Saturday
(compared to Friday). Expecting VFR/SKC by 18z Sat, and
continuing for the remainder of the TAF period. Light north winds
will prevail tonight, trending light and variable Saturday
morning, and then light SEly Saturday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  38  69  48  85 /  10   0   0   0
GCK  35  69  46  85 /  10   0   0   0
EHA  36  71  47  86 /  40   0   0   0
LBL  36  70  45  87 /  10   0   0   0
HYS  38  66  46  80 /   0   0   0   0
P28  45  68  46  81 /  40   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Turner
LONG TERM...Hovorka_42
AVIATION...Turner
Hazardous weather outlook, Apr 23, 2:16 AM CDT, 23 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
216 AM CDT Fri Apr 23 2021

KSZ030-031-043>046-061>066-074>081-084>090-240730-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
216 AM CDT Fri Apr 23 2021 /116 AM MDT Fri Apr 23 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Isolated thunderstorms are possible near the Oklahoma border this
afternoon and evening, and across southeast zones (in the vicinity
of Barber county) this evening. The risk of severe weather is
expected to remain south of Kansas through this evening.

Day 1 Hazards
-------------
* Lightning: Limited risk

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Days 2-7 Discussion
-------------------

Much warmer temperatures and strong south to southwest winds will
result in a significant risk of wildfire spread Sunday and Monday
across western zones, where greenup has yet to occur.

Severe thunderstorms are possible across southeast zones Tuesday
afternoon and evening.

Days 2-7 Hazards
----------------
* Saturday
  No hazards.

* Sunday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Significant risk

* Monday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Significant risk

* Tuesday
  - Non thunderstorm wind: Limited risk
  - Severe thunderstorms: Limited risk
  - Fire weather: Significant risk

* Wednesday
  - Non thunderstorm wind: Limited risk

* Thursday
  No hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected to be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

Turner

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:30 AM CDTDense Fog AdvisoryDDCFinney, Grant, Hamilton, Haskell, Kearny, Scott and 2 more3 hr
Apr 24, 2:09 PM CDTFire Weather WatchDDCEllis, Finney, Ford, Grant, Gray, Hamilton and 12 more22 hr
Apr 24, 3:36 PM CDTRed Flag WarningDDCClark, Finney, Ford, Grant, Gray, Hamilton and 8 more27 hr

Nearby

Fire Weather Watches in Kansas, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.